MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS TROCAR/CANNULA SET; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS TROCAR/CANNULA SET; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751449
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The government agency reported that during vitrectomy surgery ophthalmic entry system blade was broken and surgery was completed on the same day by replacing the new product without any patient impact.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report of the blade is broken; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All trocar blades are 100% inspected.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS TROCAR/CANNULA SET
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23493812
Report Number2028159-2025-01645
Device Sequence Number8973510
Product Code NGY
UDI-Device Identifier00380657514496
UDI-Public(01)00380657514496(17)260831(11)230926(10)167PP1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number8065751449
Device Lot Number167PP1
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/28/2026
Date Device Manufactured09/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown